| Model Number |
J214H |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/09/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot number qgmktl / j214h06, and no non-conformances related to the reported complaint condition were identified.Note: events reported in: 2210968-2021-02907, 2210968-2021-02908, and 2210968-2021-02909.To date, the device has not been returned.If the device or further details are received, a supplemental medwatch will be received.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were all the four sutures used in the same procedure? please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.
Event or Problem Description
It was reported that a patient underwent a robotic cystectomy procedure on (b)(6) 2021 and suture was used.While suturing, the suture frayed.Another like device was used to complete the procedure.There were no adverse events or patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 4/27/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: the product was returned to ethicon inc for evaluation.Visual inspection was conducted on the returned sample.Visual analysis of the returned sample determined that an opened sample of product code j214h was received for evaluation.The suture present fraying along the strand and no body fluids were noted.The functional test could not be performed.The product code j214h contains absorbable suture and as the sample was received open, the time of exposure of suture to the environment could not be determined and no functional test can be performed.The frayed suture defect has been correlated to the manufacturing process.Based on the information currently available, the frayed suture defect was identified during the investigation of the sample received.The product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that forty unopened samples of product code j214h were received for evaluation.The sutures present fraying along the strands.The frayed suture defect has been correlated to the manufacturing process.A functional test was performed of thirteen unopened samples using an instron and the tensile strength force was above the minimum requirement.Based on the information currently available, the frayed suture defect was identified during the investigation of the sample received.(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.